Ask The Doctor > Questions & Answers > Ineffective Birth Control

Ineffective Birth Control

Patient: Does starting my period while on birth control pills the week I am not suppose to have a period mean my birth control in ineffective?

 

 

Symptoms: Period during birth control pills

 

 

Doctor: Hello,If you are on a 28 day pack combined oral contraceptive pill, then the last 7 pills are white in color usually and are placebo pills which are meant to allow withdrawal bleed or menses to occur. On the other hand, your periods have started earlier in the 3rd week, then it indicates that either you have missed any pill or you have exceeded the dosage time schedule which incited the withdrawal. It is advised that you stop the pack and start a fresh pack at the end of periods and follow barrier contraception for next 2 weeks as additional protection.I hope I have answered your query in detail,wishing you good health,regards

 


Ask The Doctor
    Ask The Doctor
Dr. Suneel Sharman M.D.

Dr. Suneel Sharman M.D.

Dr. Suneel Sharman completed his residency in Family Medicine at the University of Toronto. He currently operates Infinity Health Centre, a walk-in-clinic in downtown Toronto.

Book Appointment